• March 14, 2008 at 3:49 pm

    Read something about taking supplements & A/D medications on another site that I thought others would be interested in. Rather than take a chance of misquoting I copied, pasted and removed extraneous as well personally identifiable information.


    There are times for the appropriateness of meds. Our PCP suggested, for example not to take supplements/vitamins at the same time as the meds . She told me the vitamins tend to encalsulate the meds and loose the full effectiveness of the drug. Dr suggested a time span of two hours or more. I have also been told by a pharmacy be cautious of the time of ingesting fiber supplements, as they will dilute the effectiveness of some meds.

    Has anyone else had these types of recommendations. Would like to know!

  • March 15, 2008 at 12:25 pm

    Hi Cheri:
    Thanks for the heads up on that….I have never heard that at all! Wow…and here I’m gulping down my handfull twice a day! Aricept, namenda, plus C, B50, D, cinnamon, glucosamine sulphate, and calcium magnesium!

    I better do some more research and see what I come up with. I’ve often wondered how the stomach and brain know what to do with our concoctions! he he

    Hugs
    Mary

  • April 6, 2008 at 5:33 pm

    Has anyone else had these types of recommendations. Would like to know!
    Yes, Mom was told not to take her potassium and calcium supplements within two hours of her other prescription meds.The Dr. was clear to state that the reaction would lesson the effect of the blood pressure pills which could cause harm even to the point of dealth! Yes ,if people are taking supplements without telling the Dr. He is missing the chance to Warn them of the Dangers!Cheri as you have done to others I will do to you ,I missed this because I thought “I know all about the supplements” so I suggest you re~title to include Danger Or Warning!or Maybe, There maybe something that you do not know about supplements. LOL
    HUGS! Marcus

  • April 7, 2008 at 3:10 am

    Marcus—Thanks for the suggestion. As you can see…I changed the title.

  • April 12, 2008 at 4:09 pm

    Hi Skericheri, On the subject of supplements and medication, my husband takes several supplements to try and help the brain to function better , but as yet, is not on medication from the consultant. However , he has recently been prescribed a mild dose of Seraquel to help keep him calm, which apparently helps to damp down the production of seratonin, or so I believe, and when I found out about this this I double checked his supplements and luckily realised that one of them, namely 5-htp, actually helps release seratonin in the brain, so immediately stopped the supplement. It pays to be vigilant !!!!